MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550PC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The cardinal health sales representative reported that when checking her inventory of medi-trace cadence pre-connect defibrillation electrodes, she found that when peeling off the backing sheet of the pad, the gel comes away.
 
Additional Manufacturer Narrative
H 3 evaluation summary: the device history record (dhr) was reviewed and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process, this testing includes peel testing to inspect for delamination.Samples were received in the form of an open pouch of product.A photo of the issue was also returned as part of the complaint report.The sample returned showed a minor amount of delamination.Retain samples were pulled for the reported lot and the samples showed no signs of gel delamination.Retain samples from the sub-assembly gel bodies were inspected and no gel delamination was seen.From a root cause analysis perspective, gel delamination occurs when the gel-to-release liner bond strength is greater than the cohesive strength of the gel or greater than the gel-to-substrate bond strength.Such an inequity in bond strength can cause the gel to peel from the substrate and/or tear.Proper storage and usage of the electrodes is critical to the performance of the gel.The electrodes should be stored in their sealed, foil lined pouches away from extreme heat and humidity.Failure to ensure product is stored correctly can affect the product and result in issues with the gel.The exact root cause of the issue was not able to be determined from the investigation.No corrective or preventative actions are necessary as this is a known and aesthetic issue.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE PHYSIO PRECONNECT
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key9897200
Report Number1219103-2020-00279
Device Sequence Number2437999
Product Code DRO
UDI-Device Identifier20884527022325
UDI-Public20884527022325
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22550PC
Device Catalogue Number22550PC
Device Lot Number912034X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date06/03/2020
Patient Sequence Number1